Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Diagnosed with thyroid post child birth. Taking thyronorm. Safe to conceive again?

Hi I am a mother of a 5.8 year old boy. I was diagnosed with Thyroid after my delivery and since then I am on Thyronorm. Right now I am taking a daily dose of 50mcg Thyronorm. Now I am planning for my second baby. I am around 32 years. Is it safe to conceive while on Thyroid treatment? What are the anticipated complications? Will there be any complications for the baby?
Asked On : Thu, 1 Nov 2012
Answers:  1 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Endocrinologist 's  Response

Good day.
It is absolutely safe to conceive again. Thyroxine is a safe drug and is essential for baby's brain growth in the initial months.You must keep your TSH

HAve you had your ANti TPO checked? There are rare chances of miscarriage and high BP etc if your have uncontrolled hypothyroidism during pregnancy. There is a remote chance of low IQ in baby if the Hypothyroidism is uncontrolled in pregnancy. This is very rare and is easily preventable by keeping TSH

Answered: Mon, 24 Mar 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor